ADHD medication side effects

Margaret - posted on 07/23/2012 ( 3 moms have responded )

2

0

0

I recently had my son tested and diagnosed with ADHD, he has been on Vyvanse 20 mg for 4 days and has turned from a happy, joking loving kid to a emotional moody wreck, anyone experience this???
He is 13 yrs old and says he is not taking the medication anymore , that he will try harder in school. This breaks my heart considering he already tries so hard but needs help to focus. I know he needs help but I would hate to lose my happy full of life child... any advice????

3 Comments

View replies by

Hope - posted on 07/24/2012

4

0

0

My daughter who is 8 and my son who is 6 have been taking Concerta for 2yrs now and they are doing better than when they were taking Adderell which caused them to have anxiety I do believe Vyvanse is sorta new on the market it's also been compared to Adderell, my son used to sit like a zombie with some medications until he got put on Concerta. He is finally happy because he only has to take one pill and it doesn't make him drowsy. You just have to ask the Doctor about other medications because every kid is different and these meds do take time to serve their purpose.

Stephanie - posted on 07/23/2012

16

0

4

i recommend he takes it my brother was diagnosed with it also and my mom said not to the medication, now he got diagnosed with pypolar also and hes living off of disability for having ADHD
but there are side effects for everything , he wont loose his happieness it just helps them foccus my brother dropped out of school because of that and he dosent even know how to write or read properly its just a preference your the mom and you will do what you think is best for your son if you feel uncomfortable. you can try it for a while and if you dont like it you can take him off

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms